Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have tinea under foreskin. Applying hydrozole. What might be causing this?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
being treated for tinea under foreskin - 2 weeks & still not cleared. getting a build-up of smegma-like substance (never experienced this before and am always scrupulously clean in this area). applying HYDROZOLE 2-3 times daily. your thoughts & what might be the cause of the condition?
Posted Mon, 5 Nov 2012 in Skin Hair and Nails
Answered by Dr. Anantharamakrishnan 3 hours later

Tinea is being treated appropriately.

If the area is being kept clean and if there are no other significant diseases, (you have not mentioned any) - the possibility is underlying or superadded bacterial infection (balano-posthitis).

You may benefit from local antibiotic like mupirocin. At times, a systemic antibiotic may be needed. If in another week, it does not improve, you should seek the help of an urologist - he is the best person for further assessment and assistance in such situations.

Take care
Good luck
Above answer was peer-reviewed by
Follow-up: Have tinea under foreskin. Applying hydrozole. What might be causing this? 1 hour later
many thanks - superadded bacterial infection (balano-posthitis).

what is the likeliest cause for this condition. how is it normally contracted. consider that except for infrequent masturbation, i am sexually inactive and have been such for some years.
Answered by Dr. Anantharamakrishnan 2 hours later
Masturbation has nothing to do with this...
Sexual activity is - but you have ruled it out...
Bacteria are normally present in everybody's skin - any upset of the normal balance, say a viral fever - may reduce the immune response a bit and they grow. Objects of daily use (eg. towel) are often contaminated with microbes and repeated handling increase their numbers and cause it
Nothing worry
All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor